Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took emergency contraceptive pills after sex. Experiencing light pain and bleeding. What could this be?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6011 Questions

default
Posted on Thu, 12 Dec 2013 in Women's Health
Question: Hello Doctor, in a similar concern towards IDOZ 72, i and my boyfriend had 2 unplanned sex in last 7 days.. And i had to take said medicine twice... I took the 2nd one yesterday. Today i am having light pain and non-continuous small bleeding. My periods are 5 days ahead. Please guide... M distressed
doctor
Answered by Dr. Aarti Abraham 47 minutes later
Brief Answer: EXPECTED AND NORMAL SIDE EFFECT , DO NOT WORRY. Detailed Answer: Hello Thanks for writing to us with your health concern. Pain with cramps and spotting / bleeding are common side effects of emergency contraceptive pills. Almost all women experience some amount of withdrawal bleeding after taking emergency contraceptives. You have taken the pills twice in one week, which will heighten these side effects. So do not worry, what you are experiencing is considered a normal side effect of these medications. Please remember that it is not recommended to take these pills so casually and frequently. A long term birth control method is much more preferable, effective and reliable. Also, these pills will prepone or postpone your expected normal period by a few days - maybe a week or more. All the best. Please feel free to ask for further clarifications.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 21 minutes later
It started today evening... How long can i expect pain and bleeding?
doctor
Answered by Dr. Aarti Abraham 14 minutes later
Brief Answer: SHOULD SUBSIDE WITHIN 3 - 5 DAYS. Detailed Answer: Hi It should subside within 3 - 5 days. take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 10 hours later
Thank you so much... XXXXXXX One last question please : Whenever i go to pee, i see the blood flow coming out as if it were stored inside . Besides toilet... (3 times since pain started) , i am not noticing the blood.. And, i felt like pressure on vaginal lips while peeing. Can you please corroborate if its normal, and is expected? THANK YOU
doctor
Answered by Dr. Aarti Abraham 50 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello again. Thank you for the appreciation. Spotting is often noticed like this - only when you use the washroom. Also, the pressure could be due to the cramps. Yes, after taking ECP, this is normal. Take care. Please feel free to contact me anytime directly on - WWW.WWWW.WW
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Hormonal contraceptive

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

Hi, from this years january i was having my periods in an 13 to 16 days gap, where as i used to have it in 28 days gap. Last month i had unprotected sex on the 4th day of my periods. A week later i had sex again but this time i took an emergency contraceptive pill. Bt still i'm not having my periods till now where 16 days is already over. Am i pregnent?

doctor1 MD

I'm definitely not sexually active, but yesterday I found this purplish brownish discharge in my underwear. I'm supposed to start my period in about a week and am on birth control for my migraines. I put a tampon in and took it out later to see if I could figure out if it was blood or whatever it was. But it didn't smell right or look right. When I put it in the toilet it filled up with water and definitely showed that it was, in fact, a purple. Could you tell me what it possibly is? Maybe a side effect of the sronyx(the birth control I'm using)? I'm going off of that soon because of other side effects, so is that a possibility?

doctor1 MD

I've been having dark brown discharge about a week before my period. I am on birth control, I take the pills. Sometimes I take it a couple hours later than I should and I sex with my boyfriend. I had sex with my boyfriend when I was supposed to start my period in May but it never came because I spotted in the middle and had switched birth controls. I then had sex with him again but when I was on the pill on the 15th and he did NOT cum inside of me. Could I be pregnant?

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...